High Wind, Potter
- When
- October 25, 12:09 PM CST to 12:10 PM CST
- Where
- Potter forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
A tight surface pressure gradient during the early afternoon hours resulted in strong non-thunderstorm wind gusts across the south central Texas Panhandle. No damages or injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A tight surface pressure gradient during the early afternoon hours resulted in strong non-thunderstorm wind gusts across the south central Texas Panhandle. No damages or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Oct 25, 11:28 AM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1228 PM CDT MON OCT 25 2010
.AVIATION...
AN AVIATION WEATHER WARNING FOR WIND GUSTS TO 40KT REMAINS IN EFFECT
UNTIL 26/00Z FOR KAMA. DEEP SFC LOW WILL KEEP SOUTHWEST WINDS GUSTING
TO 40-45KT AT KAMA UNTIL LATE AFTERNOON. COLD FRONT...WHICH IS
CURRENTLY ENTERING SOUTHEAST COLORADO AND AT A FAST CLIP...WILL
ARRIVE SLIGHTLY EARLIER THAN FIRST PREDICTED WITH A FRONTAL PASSAGE
AT KAMA AROUND 26/02Z. GRADIENTS RELAX QUICKLY AFTER FRONTAL PASSAGE
AND SHOULD ALLOW WINDS TO BECOME LIGHT NORTHWEST AFTER MIDNIGHT.
&&
.PREV DISCUSSION... /ISSUED 642 AM CDT MON OCT 25 2010/
AVIATION...
INTENSE SURFACE LOW PRESSURE SYSTEM WILL CREATE A STRONG PRESSURE
GRADIENT ACROSS THE PANHANDLES TODAY. WINDS WILL BE THE MAIN AVIATION
CONCERN THIS AFTERNOON AS SOUTHWEST TO WEST WINDS INCREASE TO AROUND
30 KNOTS...ESP AT DHT AND AMA. WILL BE ISSUING AVIATION WEATHER
WARNING FOR AMA AS GUSTS TO 40 KNOTS WILL BE POSSIBLE. FRONT TO MOVE
INTO THE PANHANDLES EARLY THIS EVENING WITH WINDS SHIFTING AROUND TO
THE NW AND N. WIND SHIFT WILL IMPACT DHT/GUY AROUND 00Z...AND AMA BY
03Z. WINDS SHOULD DIMINISH OVERNIGHT AS GRADIENT RELAXES.
PREV DISCUSSION... /ISSUED 330 AM CDT MON OCT 25 2010/
DISCUSSION...
UPPER-LEVEL WINDS ABOVE 100 KT MOVING TOWARD CENTRAL ROCKIES AT THIS
TIME EXPECTED TO REACH NRN PARTS OF FCST AREA BY EARLY EVE.
ASSOCIATED POLAR FRONT EXPECTED TO MOVE QUICKLY THRU PNHDLS THIS
EVE.
IN THE MEANTIME...RAPIDLY FALLING PRESSURES IN RESPONSE TO INCOMING
DYNAMICS WILL MAKE FOR A WINDY DAY. HAVE EXPANDED WIND ADZY TO
INCLUDE NWRN TX PNHDL. IN SPITE OF ABUNDANCE OF HIGH CLOUDS...STRONG
DOWNSLOPING WINDS EXPECTED TO ALLOW TEMPS TO RISE WELL INTO 80S MOST
SECTIONS TDA. STRONGLY BAROCLINIC NATURE OF COLD FRONT THIS EVE MAY
INDUCE DEVELOPMENT OF SHOWERS WITH FROPA...ESPECIALLY WHEN
CONSIDERING STRENGTH OF COLD AIR ALOFT. HAVE CALLED FOR ISOLATED
EVENING SHOWERS WITH NO POPS IN REMAINDER OF FCST.
WINDS EXPECTED TO DIMINISH LATE TNGT...ALLOWING TEMPS TO FALL TO
FREEZING IN NWRN ZONES...AND TO NEAR FREEZING ACROSS WRN 1/3 OF TX
PNHDL. ON TUE NGT...FREEZING TEMPS ARE FCST FOR OK PNHDL AND NWRN
TX PNHDL. THESE ISSUES ARE ADDRESSED IN NPW. ON WED NGT...FREEZING
TEMPS EXPECTED TO INCLUDE A LARGER PORTION OF TX PNHDL...AN ISSUE
WHICH WILL BE ADDRESSED IN HWO.
OTHERWISE...FINE FALL WEATHER IS EXPECTED NEXT SEVEN DAYS. 03
COCKRELL
FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AS RELATIVE
HUMIDITY VALUES FALL BELOW 20 PERCENT ACROSS MOST SECTIONS.
SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED.
WINDS WILL ABRUPTLY SHIFT TO THE NORTHWEST THIS EVENING AND WILL THEN
DIMINISH IN SPEEDS. MINIMUM RELATIVE HUMDITY VALUES WILL FALL
BELOW 20 PERCENT TUESDAY THROUGH THURSDAY...BUT EXCESSIVE WINDS ARE
NOT EXPECTED. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TO
DEVELOP FRIDAY AND SATURDAY AS DRY SOUTHWEST WINDS INCREASE. 03
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FROST ADVISORY FROM 1 AM TO 9 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: DEAF SMITH...MOORE...OLDHAM...POTTER...RANDALL...
SHERMAN.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HARTLEY...OLDHAM...POTTER...
RANDALL.
FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR THE FOLLOWING ZONES: DALLAM...HARTLEY...MOORE...SHERMAN.
FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: DALLAM...HARTLEY.
OK...FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: CIMARRON.
&&
07/02TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 440 AM CDT MON OCT 25 2010 OKZ001>003-TXZ001>020-252100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 440 AM CDT MON OCT 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SOUTHWEST WILL INCREASE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY. THE STRONGEST WINDS WILL BE LOCATED ACROSS THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE WHERE A WIND ADVISORY IS IN EFFECT FROM 9 AM TO 8 PM TODAY. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH WILL BE POSSIBLE IN THESE LOCATIONS. ELSEWHERE ACROSS THE PANHANDLES...SOUTHWEST WINDS BETWEEN 20 AND 30 MPH ARE EXPECTED. BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES TODAY DUE TO THE BREEZY TO WINDY CONDITIONS. IN ADDITION...THE COMBINATION OF STRONG SOUTHWEST WINDS AND MINIMUM RELATIVE HUMIDITY VALUES AROUND 20 PERCENT WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS ACROSS THE PANHANDLES TODAY. FREEZING TEMPERATURES ARE ANTICIPATED TONIGHT ACROSS THE EXTREME NORTHWEST TEXAS PANHANDLE AND WESTERN OKLAHOMA PANHANDLE WHERE A FREEZING WARNING IS IN EFFECT BEGINNING AT 1 AM. NEAR FREEZING TEMPERATURES ARE EXPECTED ACROSS THE REMAINDER OF THE WESTERN TEXAS PANHANDLE WHERE A FROST ADVISORY IS IN EFFECT BEGINNING AT 1 AM. .DAYS TWO THROUGH SEVEN... THE FREEZE WARNING AND FROST ADVISORY WILL REMAIN IN EFFECT UNTIL 9 AM TUESDAY ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO NEAR FREEZING TO FREEZING TEMPERATURES. A FREEZE WATCH IS IN EFFECT LATE TUESDAY NIGHT INTO WEDNESDAY MORNING ACROSS THE OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE WHERE FREEZING TEMPERATURES ARE ANTICIPATED. FREEZING TEMPERATURES ARE ONCE AGAIN EXPECTED ACROSS A LARGE PORTION OF THE PANHANDLES WEDNESDAY NIGHT INTO THURSDAY MORNING. ADDITIONAL FREEZE WARNINGS AND FROST ADVISORIES MAY BECOME NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TAB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1029 AM CDT MON OCT 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM WILDFIRE 12 W DALHART 36.06N 102.73W
10/23/2010 E326 ACRE DALLAM TX FIRE DEPT/RESCUE
&&
EVENT NUMBER AMA1000837
ERAThe national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, October 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261871.